MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 VELYS SAW BLADE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

DEPUY IRELAND - 9616671 VELYS SAW BLADE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 4515-70-000
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Problem reported: saw was reported to stutter during resections.Surgeon unable to make cuts with saw.Surgeon used a manual saw to complete the surgery.Distal cut was considered unbearable.When was the issue observed: during surgery troubleshooting: surgeon attempted to start saw of off the bone prior to making cut with no success.Saw continues to stutter while trying to make the cuts.Fse dispatched with parts.Patient involvement? yes.Were there reports of injuries, medical intervention or prolonged hospitalization? no are patient treatments delayed or cancelled? no.Next day of surgery: (b)(6) 2022.All information has been disclosed.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was received indicating that "there was no issue with the saw blade" depuy synthes joint reconstruction now considered this event to be not related to a product problem relating to the saw blade.Further updates will only be provided if additional information is received that changes the regulatory determination.

Brand Name
VELYS SAW BLADE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13757535
Report Number1818910-2022-04592
Device Sequence Number15139308
Product Code HWE
UDI-Device Identifier10603295519140
UDI-Public10603295519140
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4515-70-000
Device Catalogue Number451570000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown